Alert archive / Nevada / Lake Wind Advisories in 2012

Lake Wind Advisory 45, NWS Reno, NV

May 23, 20125 counties in Nevada; 4 counties in California

NWS Reno, NV issued this lake wind advisory at May 23, 2012, 3:30 PM PDT for 5 counties in Nevada; 4 counties in California. It took effect at May 24, 2012, 12:00 PM PDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
May 23, 2012, 3:30 PM PDT (22:30 UTC)
In effect from
May 24, 2012, 12:00 PM PDT
Expired
May 24, 2012, 11:00 PM PDT
In force
11 hr
Issued by
NWS Reno, NV

Counties Alpine County, CA, El Dorado County, CA, Nevada County, CA, Placer County, CA, Churchill County, NV, Douglas County, NV, Lyon County, NV, Pershing County, NV, Washoe County, NV

The radar

The Reno radar (KRGX), 46 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 10.5 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2012-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2012-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 119 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1446 m above ground
0-6 km bulk shear
79 kt
0-1 km storm-relative helicity
119 m²/s²
0-3 km storm-relative helicity
139 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

863 
WWUS75 KREV 232230
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
330 PM PDT WED MAY 23 2012

NVZ004-241200-
/O.NEW.KREV.LW.Y.0045.120524T2100Z-120525T0400Z/
/O.CON.KREV.LW.Y.0044.000000T0000Z-120524T0400Z/
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
330 PM PDT WED MAY 23 2012

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING FOR PYRAMID LAKE...
...LAKE WIND ADVISORY IN EFFECT FROM 2 PM TO 9 PM PDT THURSDAY
FOR PYRAMID LAKE...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A LAKE WIND
ADVISORY FOR PYRAMID LAKE...WHICH IS IN EFFECT FROM 2 PM TO 9 PM
PDT THURSDAY. A LAKE WIND ADVISORY FOR PYRAMID LAKE REMAINS IN
EFFECT UNTIL 9 PM PDT THIS EVENING. 

* WINDS: NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH THIS
  EVENING. WINDS WILL DECREASE TONIGHT AND THURSDAY MORNING BEFORE
  INCREASING TO 15 TO 25 MPH WITH GUSTS TO 40 MPH THURSDAY
  AFTERNOON.

* WAVE HEIGHTS: 2 TO 3 FEET WITH THE HIGHEST WAVES FROM MID-LAKE
  TO EASTERN AND SOUTHEASTERN SHORES.

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF 
  LAKE WATERS UNTIL CONDITIONS IMPROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.

&&

$$

CAZ072-NVZ002-241200-
/O.NEW.KREV.LW.Y.0045.120524T1900Z-120525T0600Z/
GREATER LAKE TAHOE AREA-
330 PM PDT WED MAY 23 2012

...LAKE WIND ADVISORY IN EFFECT FROM NOON TO 11 PM PDT THURSDAY
FOR LAKE TAHOE...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A LAKE WIND
ADVISORY FOR LAKE TAHOE...WHICH IS IN EFFECT FROM NOON TO 11 PM
PDT THURSDAY. 

* WINDS: SOUTHWEST TO WEST WINDS 15 TO 25 MPH WITH GUSTS TO 40 MPH
  THURSDAY AFTERNOON.

* WAVE HEIGHTS: 2 TO 4 FEET...HIGHEST MID-LAKE TO DOWNWIND SHORES
  FROM INCLINE BEACH TO ZEPHYR COVE. 

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF
  LAKE WATERS UNTIL CONDITIONS IMPROVE.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.  

&&

$$


HTTP://WEATHER.GOV/RENO
5 follow-up statements
608 
WWUS75 KREV 240343
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
843 PM PDT WED MAY 23 2012

NVZ004-241145-
/O.EXP.KREV.LW.Y.0044.000000T0000Z-120524T0400Z/
/O.CON.KREV.LW.Y.0045.120524T2100Z-120525T0400Z/
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
843 PM PDT WED MAY 23 2012

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 2 PM TO 9 PM PDT
THURSDAY FOR PYRAMID LAKE...
...LAKE WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING FOR
PYRAMID LAKE...

THE LAKE WIND ADVISORY FOR PYRAMID LAKE WILL EXPIRE AT 9 PM PDT
THIS EVENING. A LAKE WIND ADVISORY FOR PYRAMID LAKE REMAINS IN
EFFECT FROM 2 PM TO 9 PM PDT THURSDAY. 

* WINDS: WEST 15 TO 30 MPH WITH GUSTS TO 40 MPH THURSDAY AFTERNOON
  AND EVENING.

* WAVE HEIGHTS: 2 TO 4 FEET WITH THE HIGHEST WAVES FROM MID-LAKE
  TO EASTERN AND SOUTHEASTERN SHORES.

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF
  LAKE WATERS UNTIL CONDITIONS IMPROVE.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.  

&&

$$

CAZ072-NVZ002-241145-
/O.CON.KREV.LW.Y.0045.120524T1900Z-120525T0600Z/
GREATER LAKE TAHOE AREA-
843 PM PDT WED MAY 23 2012

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 11 PM PDT
THURSDAY FOR LAKE TAHOE...

A LAKE WIND ADVISORY FOR LAKE TAHOE REMAINS IN EFFECT FROM NOON
TO 11 PM PDT THURSDAY. 

* WINDS: SOUTHWEST TO WEST WINDS 20 TO 30 MPH WITH GUSTS TO 40 MPH
  THURSDAY AFTERNOON.

* WAVE HEIGHTS: 2 TO 4 FEET...HIGHEST MID-LAKE TO DOWNWIND 
  SHORESFROM INCLINE BEACH TO ZEPHYR COVE. 

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF 
  LAKE WATERS UNTIL CONDITIONS IMPROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.

&&

$$


HTTP://WEATHER.GOV/RENO
757 
WWUS75 KREV 240903
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
203 AM PDT THU MAY 24 2012

CAZ072-NVZ002-242300-
/O.CON.KREV.LW.Y.0045.120524T1900Z-120525T0600Z/
GREATER LAKE TAHOE AREA-
203 AM PDT THU MAY 24 2012

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 11 PM
PDT THIS EVENING FOR LAKE TAHOE...

A LAKE WIND ADVISORY FOR LAKE TAHOE REMAINS IN EFFECT FROM NOON
TODAY TO 11 PM PDT THIS EVENING. 

* WINDS: WEST 20 TO 30 MPH WITH GUSTS TO 45 MPH.

* WAVE HEIGHTS: 2 TO 4 FEET WITH THE HIGHEST WAVES FROM MID-LAKE
  TO EASTERN SHORES FROM INCLINE BEACH TO ZEPHYR COVE.

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF 
  LAKE WATERS UNTIL CONDITIONS IMPROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.

&&

$$

NVZ004-242300-
/O.CON.KREV.LW.Y.0045.120524T2100Z-120525T0400Z/
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
203 AM PDT THU MAY 24 2012

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON
TO 9 PM PDT THIS EVENING FOR PYRAMID LAKE...

A LAKE WIND ADVISORY FOR PYRAMID LAKE REMAINS IN EFFECT FROM 2 PM
THIS AFTERNOON TO 9 PM PDT THIS EVENING. 

* WINDS: WEST TO NORTHWEST 15 TO 30 MPH WITH GUSTS TO 45 MPH.

* WAVE HEIGHTS: 2 TO 4 FEET WITH THE HIGHEST WAVES FROM MID-LAKE
  TO SOUTHEASTERN SHORES.

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF 
  LAKE WATERS UNTIL CONDITIONS IMPROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.

&&

$$


HTTP://WEATHER.GOV/RENO
863 
WWUS75 KREV 242201
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
301 PM PDT THU MAY 24 2012

CAZ072-NVZ002-250600-
/O.CON.KREV.LW.Y.0045.000000T0000Z-120525T0600Z/
GREATER LAKE TAHOE AREA-
301 PM PDT THU MAY 24 2012

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING FOR LAKE TAHOE...

A LAKE WIND ADVISORY FOR LAKE TAHOE REMAINS IN EFFECT UNTIL 11 PM
PDT THIS EVENING. 

* WINDS: WEST 20 TO 30 MPH WITH GUSTS TO 45 MPH.

* WAVE HEIGHTS: 2 TO 4 FEET WITH THE HIGHEST WAVES FROM 
  MID-LAKE TO EASTERN SHORES FROM INCLINE BEACH TO ZEPHYR 
  COVE. 

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF 
  LAKE WATERS UNTIL CONDITIONS IMPROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.

&&

$$

NVZ004-250400-
/O.CON.KREV.LW.Y.0045.000000T0000Z-120525T0400Z/
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
301 PM PDT THU MAY 24 2012

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING FOR PYRAMID LAKE...

A LAKE WIND ADVISORY FOR PYRAMID LAKE REMAINS IN EFFECT UNTIL
9 PM PDT THIS EVENING. 

* WINDS: WEST TO NORTHWEST 15 TO 30 MPH WITH GUSTS TO 45 MPH.

* WAVE HEIGHTS: 2 TO 4 FEET WITH THE HIGHEST WAVES FROM 
  MID-LAKE TO SOUTHEASTERN SHORES. 

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF 
  LAKE WATERS UNTIL CONDITIONS IMPROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.

&&

$$


HTTP://WEATHER.GOV/RENO
639 
WWUS75 KREV 250354
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
854 PM PDT THU MAY 24 2012

NVZ004-250500-
/O.EXP.KREV.LW.Y.0045.000000T0000Z-120525T0400Z/
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
854 PM PDT THU MAY 24 2012

...LAKE WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING FOR
PYRAMID LAKE...

THE LAKE WIND ADVISORY FOR PYRAMID LAKE WILL EXPIRE AT 9 PM PDT
THIS EVENING. 

WINDS ARE DIMINISHING ACROSS PYRAMID LAKE THIS EVENING SO THE LAKE
WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 9 PM.

$$

CAZ072-NVZ002-250600-
/O.CON.KREV.LW.Y.0045.000000T0000Z-120525T0600Z/
GREATER LAKE TAHOE AREA-
854 PM PDT THU MAY 24 2012

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING FOR LAKE TAHOE...

A LAKE WIND ADVISORY FOR LAKE TAHOE REMAINS IN EFFECT UNTIL 11 PM
PDT THIS EVENING. 

* WINDS: WEST 20 TO 30 MPH WITH GUSTS TO 45 MPH.

* WAVE HEIGHTS: 2 TO 4 FEET WITH THE HIGHEST WAVES FROM MID- 
  LAKE TO EASTERN SHORES FROM INCLINE BEACH TO ZEPHYR COVE. 

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF 
  LAKE WATERS UNTIL CONDITIONS IMPROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.

&&

$$


HTTP://WEATHER.GOV/RENO
509 
WWUS75 KREV 250535
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
1035 PM PDT THU MAY 24 2012


CAZ072-NVZ002-250645-
/O.EXP.KREV.LW.Y.0045.000000T0000Z-120525T0600Z/
GREATER LAKE TAHOE AREA-
1035 PM PDT THU MAY 24 2012

...LAKE WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING FOR
LAKE TAHOE...

THE LAKE WIND ADVISORY FOR LAKE TAHOE WILL EXPIRE AT 11 PM PDT
THIS EVENING. 

WINDS ARE WEAKENING ACROSS LAKE TAHOE THIS EVENING WITH SPEEDS OF
10 TO 15 MPH. THEREFORE THE LAKE WIND ADVISORY WILL EXPIRE AT 11
PM. 

$$


HTTP://WEATHER.GOV/RENO

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this lake wind advisory went out at May 23, 3:14 PM PDT, 16 minutes earlier.

Area forecast discussion, May 23, 3:14 PM PDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
314 PM PDT WED MAY 23 2012

.SHORT TERM...
MAIN FORECAST ADJUSTMENTS IN THE SHORT TERM INCLUDE: LOWERING SNOW
LEVEL A BIT MORE FRIDAY NIGHT AND SATURDAY (ESPECIALLY RENO-TAHOE
NORTH) AND INCREASING WINDS THURSDAY. THE FORECAST THROUGH MONDAY
INCLUDE A WINDY/DRY DAY TOMORROW AND THEN MUCH COLDER WITH RAIN AND
SNOW FRIDAY INTO SATURDAY FOLLOWED BY MUCH MILDER CONDITIONS BY
SUNDAY AND MONDAY.

ON THURSDAY AFTERNOON A COLD UPPER DISTURBANCE CURRENTLY OVER THE
GULF OF ALASKA WILL MOVE TO NEAR THE SOUTHERN OREGON COAST. TO THE
SOUTH OF THE LOW CORE, A 110-120 KT JET STREAK WILL MOVE OVER THE
NORTHERN SIERRA AND WESTERN NEVADA. UNDER THE JET STREAK, A DRY
SLOT WILL MOVE OVER THE SIERRA AND WESTERN/WEST-CENTRAL NEVADA IN
THE AFTERNOON AS STRONG WINDS ENSUE CARE OF A DEVELOPING SURFACE LOW
OVER CENTRAL AND EASTERN NEVADA. THIS WILL SET THE STAGE FOR ANOTHER
DRY AND WINDY DAY WITH FIRE WEATHER CONCERNS. SEE THE FIRE DISCUSSION
BELOW FOR DETAILS OF WINDS AND HUMIDITIES ON THURSDAY.

THURSDAY NIGHT AND FRIDAY, THE AFOREMENTIONED COLD UPPER LOW WILL
DROP OVER NORTHERN CALIFORNIA AND WESTERN NEVADA. AHEAD OF THE LOW
THURSDAY AFTERNOON AND EVENING THERE IS STILL A LOW CHANCE FOR A
THUNDERSTORM OR TWO NORTH OF SUSANVILLE AND GERLACH AS THE LEFT
EXIT REGION OF THE JET STREAK, COOLING TEMPS ALOFT, AND CONVERGENCE
ALONG A FRONTAL BOUNDARY ENCOURAGE CONVECTIVE DEVELOPMENT.

ON FRIDAY, MANY MODEL RUNS HAVE MOVED THE CORE OF THE UPPER LOW FROM
BETWEEN THE CENTRAL VALLEY-CALIFORNIA COAST TO BETWEEN THE CENTRAL
VALLEY-SIERRA FOOTHILLS. THIS IS KEY AS IT WILL BOTH BRING COLDER
AIR ALOFT INTO THE SIERRA AND FAR WESTERN NEVADA AND INCREASE THE
DEFORMATION AXIS FORCING ON THE EAST SIDE OF THE UPPER LOW. THIS
MEANS A BIT LOWER SNOW LEVELS OVER FAR WESTERN NEVADA AND NORTHEAST
CALIFORNIA THURSDAY NIGHT AND FRIDAY AS WELL AS EVER INCREASING
CHANCES FOR A SOLID RAIN/SNOW SHIELD ON THE NORTH SIDE OF THE
LOW'S DEFORMATION AXIS. THEREFORE, I HAVE NUDGED UP POP A BIT MORE
OVER WESTERN NEVADA AND NORTHEAST CALIFORNIA ON FRIDAY. AS FAR AS
SNOW LEVELS, NOTE THAT ARE NOW NEAR OR BELOW 5000 FEET NORTH AND
WEST OF RENO FRIDAY MORNING AND ONLY RISE TO AROUND 6000 FEET IN
THE AFTERNOON. HOWEVER, IT IS UNLIKELY THAT THE SNOW WILL HAVE MUCH
IMPACT BELOW 5500-6000 FEET (AND THEN ONLY NORTH OF TAHOE) FRIDAY
MORNING WITH NO IMPACT ANYWHERE BY FRIDAY AFTERNOON AS THE SUN WARMS
ROADS (EVEN IF IT IS CLOUDY).

FRIDAY NIGHT, WRAP AROUND PRECIP WILL CONTINUE AS THE UPPER LOW SLOWLY
PIVOTS INTO CENTRAL NEVADA. IF ANY PRECIP REMAINS FRIDAY NIGHT, THERE
COULD BE A LIGHT ACCUMULATION FOR HIGHER PASSES AFTER 9-10 PM. SNYDER

.LONG TERM...SATURDAY THROUGH WEDNESDAY...
FOR SATURDAY, WRAP AROUND MOISTURE WILL CONTINUE OVER THE SIERRA
AND WESTERN NV WITH MAX TEMPS NOT QUITE AS CHILLY AS FRIDAY, BUT
STILL ABOUT 10 DEGREES BELOW NORMAL WITH 60S IN WRN NV AND LOWER-MID
50S FOR TAHOE. 700 MB TEMPS RANGE FROM -4 TO -6 DEGREES C FOR SAT
MORNING WHICH WOULD KEEP THE POSSIBILITY OF MIXED RAIN AND SNOW DOWN
TO LAKE LEVEL IN THE TAHOE BASIN. ACCUMULATIONS WILL PROBABLY BE
SPARSE AND LIMITED TO UNPAVED SURFACES BELOW 7000 FT SAT MORNING,
WITH SNOW LEVELS RISING ABOVE 7000 FT DURING THE AFTERNOON AS COLD
POOL ALOFT DEPARTS TO THE SOUTHEAST. THE REMAINDER OF WESTERN NV AND
EASTERN CA WILL BE CLOUDY WITH BRISK NORTHWEST WINDS AND ISOLATED TO
SCATTERED RAIN SHOWERS. ANY LINGERING PRECIP SAT EVENING WILL
DIMINISH QUICKLY WITH LOSS OF DIURNAL INSTABILITY AND DYNAMICS AS
UPPER LOW EXITS WESTERN NV.

DRY WEATHER AND A WARMING TREND WILL CONTINUE FOR THE REMAINDER OF
THE MEMORIAL DAY WEEKEND AND INTO NEXT WEEK AS UPPER LEVEL RIDGE
REBUILDS OVER THE WESTERN US. THE RIDGE WILL BE RATHER FLAT ON
SUNDAY WITH AREAS OF CIRRUS MAINLY NORTH OF I-80. HIGHS WILL RANGE
FROM THE LOWER TO MID 70S IN WESTERN NV AND MID 60S IN THE TAHOE
BASIN, WHICH IS NEAR NORMAL FOR LATE MAY.

FROM MEMORIAL DAY THROUGH WEDNESDAY, STEADY RISE IN 500 MB HEIGHTS
AND 700 MB TEMPS WILL BRING BACK ABOVE NORMAL TEMPS WITH MOST
VALLEYS PUSHING ABOVE 80 DEGREES MONDAY, THEN WELL INTO THE 80S BY
MIDWEEK. MAX TEMPS MAINLY IN THE 70S ARE EXPECTED EACH DAY IN THE
TAHOE BASIN. COMMON LATE DAY ZEPHYR BREEZES WITH LEE SIDE GUSTS
25-30 MPH ARE EXPECTED MONDAY, WITH WINDS TRENDING LIGHTER FOR
TUES-WED AS RIDGE AMPLIFIES OVER THE WESTERN US. MJD
&&

.AVIATION...
VFR CONDITIONS CONTINUE THROUGH THURSDAY. WEST-NORTHWEST WIND GUSTS
AT THE TERMINALS TODAY MAINLY BETWEEN 20-25 KT THEN DECREASING
BETWEEN 02Z-04Z.

COLDER LOW PRESSURE WILL DROP INTO THE PACIFIC NORTHWEST
THURSDAY AND REACH NORTHERN CALIFORNIA/NORTHWEST NEVADA AFTER 00Z
FRIDAY. AHEAD OF THE LOW WEST WINDS WILL INCREASE WITH GUSTS TO
30-35 KTS AT THE TERMINALS THURSDAY AFTERNOON/EVENING.

THE BEST POTENTIAL FOR SHOWERS WITH POSSIBLE NARROW BAND OF STEADIER
WRAP AROUND RAIN OR SNOW IS EXPECTED BETWEEN 12Z FRI AND 06Z SAT.
WHEN PRECIP IS OCCURRING, MVFR CONDITIONS WILL BE POSSIBLE AT TIMES
IN WESTERN NV WITH IFR VSBY/CIGS AT KTVL, KTRK AND KMMH. MJD
&&

.FIRE WEATHER...
BREEZY WINDS CONTINUE TODAY BUT WITH PEAK GUSTS BETWEEN 30 TO 35
MPH. WINDS SHOULD DECREASE OVERNIGHT WITH LIGHT NORTH FLOW ACROSS
THE REGION BEFORE WINDS INCREASE SIGNIFICANTLY THURSDAY.

AN ALMOST WINTER LIKE SYSTEM WILL DROP INTO THE PACIFIC NORTHWEST
THURSDAY AND REACH NORTHEAST CALIFORNIA/NORTHWEST NEVADA EARLY
FRIDAY MORNING. AHEAD OF THE SYSTEM MUCH DRIER AIR WILL REACH THE
SIERRA AND WESTERN NEVADA EARLY THURSDAY MORNING, WITH INCREASING
AFTERNOON WINDS. MAIN AREA OF CONCERN IS ALONG AND SOUTH OF
INTERSTATE 80 WHERE PEAK AFTERNOON GUSTS SHOULD REACH 40-45 MPH, WITH
LOCALLY HIGHER GUSTS UP TO 50 MPH SOUTH OF TOPAZ LAKE-HAWTHORNE. A
RED FLAG WARNING IS IN EFFECT FOR THE TAHOE BASIN, WESTERN NEVADA
BASIN AND RANGE, WESTERN NEVADA SIERRA FRONT, MINERAL, AND SOUTHERN
LYON AND MONO COUNTIES. CRITICAL CONDITIONS EXPECTED WITH HIGH
CONFIDENCE OF GUSTS 40 TO 45 MPH FOR THOSE AREAS LISTED IN THE RED
FLAG WARNING. AFTERNOON HUMIDITY IS EXPECTED TO LOWER TO BETWEEN
10 TO 15% FOR WESTERN NEVADA, WHILE THE TAHOE BASIN WILL BE BETWEEN
15 TO 20%.

AS THE LOW DROPS INTO NORTHERN CALIFORNIA FRIDAY, MODELS HAVE BEEN
CONSISTENT IN DEVELOPING A BAND OF RAIN AND SNOW NORTH OF US-50.
UNDER THIS BAND WETTING RAINS ARE LIKELY NORTH OF US-50, THOUGH SOME
RAIN/SNOW WILL IMPACT AREAS SOUTH OF US-50. THE LOW MAY NOT MOVE OUT
OF THE AREA UNTIL LATE SATURDAY, WHICH COULD ALLOW THE SYSTEM TO
PRODUCE HIGH END RAINFALL AMOUNTS NEAR 0.75 INCHES. BRONG/LINDAMAN
&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...LAKE WIND ADVISORY UNTIL 9 PM PDT THIS EVENING FOR PYRAMID LAKE
     IN NVZ004.

     LAKE WIND ADVISORY FROM 2 PM TO 9 PM PDT THURSDAY FOR PYRAMID
     LAKE IN NVZ004.

     RED FLAG WARNING FROM 11 AM TO 11 PM PDT THURSDAY NVZ450-453-459.

     LAKE WIND ADVISORY FROM NOON TO 11 PM PDT THURSDAY FOR LAKE
     TAHOE IN NVZ002.

CA...RED FLAG WARNING FROM 11 AM TO 11 PM PDT THURSDAY CAZ272-273.

     LAKE WIND ADVISORY FROM NOON TO 11 PM PDT THURSDAY FOR LAKE
     TAHOE IN CAZ072.

&&

HTTP://WEATHER.GOV/RENO

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 12:37 PM PDTRed Flag WarningREV34 hr

Nearby

Lake Wind Advisories in Nevada, 2012Lake Wind Advisories in California, 2012Every lake wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.